Hail, Hamilton
- When
- May 2, 4:44 PM CST
- Where
- Hamilton County, Hico
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.983, -98.033
14 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 2, 3:58 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 458 PM CDT FRI MAY 2 2003 UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH CODING ...SEVERE STORMS LIKELY...ESPECIALLY ALONG AND SOUTH OF I-20... A BUSY EVENING IN STORE ONCE AGAIN FOR N TX...ESPECIALLY ALONG AND SOUTHEAST OF BOUNDARY NOW CURRENTLY SITUATED FROM BETWEEN GAINESVILLE AND PARIS...TO THE SRN D/FW METROPLEX...TO GRANBURY... TO COMANCHE. SIMILAR TO LAST NIGHT...AS BOUNDARY EXTENDS SWWD TOWARDS SURFACE LOW SW OF SAN ANGELO. STORMS ALREADY FIRING ON STRONG MSTR CONVERGENCE AREA JUST NE OF SAN ANGELO WHERE SURFACE BASED CAPES EXCEED 4000 J/KG AND MID LVL STORM RELATIVE WINDS ARE STRONGER PER JAYTON PROFILER (ON THE ORDER OF 35-45 KTS). TORNADO WATCH ALREADY IN EFFECT UNTIL 9 PM WEST OF THE METROPLEX. EXPECT SUPERCELLS TO CONTINUE DEVELOPING GRADUALLY NEWD ALONG THE BOUNDARY AND UP INTO AT LEAST SRN SECTIONS OF THE METROPLEX...WITH MORE ISOLATED/ELEVATED STORMS OVER THE COOL SECTOR NEAR THE RED RIVER THROUGH 00Z. AS NIGHTFALL COMES ABOUT (BY 02Z OR SO) AND STORMS PROPAGATE INTO WEAKER MID LVL FLOW AND INCREASING LLJ... EXPECT MORE OF A LINEAR MCS COMPLEX/LEWP TO FORM BETWEEN D/FW AND WACO ONCE AGAIN ...THEN MOVE ALONG MEAN 850-300 MB THICKNESS TOWARDS THE ESE TOWARDS CAMERON/PALESTINE AREA. LOCALLY HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS EXPECTED AGAIN. (SEE SWODY1 FOR DETAILS). SOME LOCALIZED FLOODING IS EXPECTED AS WELL...BUT SOILS STILL FAIRLY ABSORBENT AND WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. SATURDAY/BEYOND...MCS WILL MOVE SEWD OUT OF CWA BY 12Z WITH E/SELY WINDS...GRADUALLY VEERING S/SELY AND INCREASING THROUGH THE AFTERNOON AS WARM FRONT SHUNTS NWD INTO OK/KS. AVN/ETA HAVE SOME DISAGREEMENT ON HOW FAR NORTH...THUS WILL TAKE A MEAN OF THE TWO AND KEEP IT JUST NORTH OF THE RED RIVER FOR TOMORROW...WHERE SOME LOW END POPS WILL REMAIN NEAR CONVERGENCE ZONE WITH SEVERE RISK MAINLY NORTH INTO OK/KS. ALSO... INCREASING LOW LVL THERMAL ADVECTION INDICATED BY THICKNESS AND MORE SUNSHINE SHOULD RESULT IN WARMER TEMPS ALONG AND SOUTH OF I-20 WITH EVEN A FEW LOW 90S POSSIBLE UP TO WACO. WILL CONTINUE TO SEE WINDS INCREASE SAT NIGHT INTO SUN AS DRYLINE DEEPENS OVERNIGHT AND MOVES EWD TOWARDS N TX...THUS WINDY/VERY WARM CONDITIONS EXPECTED WITH LOW 90S A GOOD BET AT LEAST FOR SW 2/3 OF THE AREA. ENOUGH CONVERGENCE AND MSTR WILL REMAIN EAST OF I-35 FOR SOME 20-30 POPS WITH ISOLATED SEVERE NOT OUT OF THE QUESTION. OTHERWISE...LOW END POPS THROUGH MID WEEK WITH WARM TEMPS AND FLOW BACKING AGAIN IN RESPONSE TO NEXT DEEPENING DRYLINE/SURFACE LOW BACK WEST...ALONG WITH ANOTHER APPROACHING SRN STREAM SYSTEM. RIGHT NOW...LOOKS LIKE BEST POPS WILL BE TUES NIGHT/WED ALONG THE RED RIVER...WITH SLIGHT CHANCE FARTHER SOUTH. DRY AND RELATIVELY COOLER LATE WEEK AS FRONT SLIDES THROUGH WITH LOWER HUMIDITIES. FCSTID = 05/ DFW 66 91 69 91 / 20 20 0 10 ACT 68 92 70 91 / 60 20 0 20 PRX 65 88 67 87 / 30 30 20 30 DTO 62 89 68 90 / 20 30 20 10 TKI 64 89 68 89 / 30 30 20 20 DAL 66 91 69 91 / 20 20 0 10 TRL 66 90 69 89 / 40 20 0 30 CRS 68 91 70 89 / 50 20 0 20 TPL 68 94 70 94 / 60 20 0 10 .FWD... TX...TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC093... TXC133...TXC143...TXC333...TXC363...TXC429. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM CDT FRIDAY FOR ZONES TXC001...TXC027...TXC035...TXC093...TXC099...TXC139...TXC143... TXC145...TXC161...TXC193...TXC213...TXC217...TXC251...TXC257... TXC281...TXC289...TXC293...TXC309...TXC331...TXC333...TXC349... TXC395...TXC425...TXC467.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTH TEXAS...ESPECIALLY LATE THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 20. HAIL TO BASEBALL SIZE...DAMAGING WINDS TO 80 MPH...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. HOWEVER...WITH STRONG INSTABILITY A FEW BRIEF TORNADOES WILL BE POSSIBLE THROUGH EARLY EVENING...ESPECIALLY OVER SOUTHWEST PORTIONS OF NORTH TEXAS. THE GREATEST THREAT OF LOCALIZED FLASH FLOODING WILL BE NEAR A STATIONARY FRONT...WHICH WAS NEAR A PARIS...ROCKWALL...CLEBURNE...EASTLAND LINE THIS AFTERNOON. THUNDERSTORMS MAY EVOLVE INTO A LARGE CONVECTIVE SYSTEM THIS EVENING...FOR A CONTINUED HAIL AND WIND THREAT FOR SOUTHERN PORTIONS OF NORTH TEXAS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY...MAINLY EAST OF INTERSTATE 35. .SPOTTER CALL TO ACTION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL BE LIKELY THROUGH MIDNIGHT...ESPECIALLY WELL SOUTH OF INTERSTATE 20. 30/SS
The Dallas/Ft Worth radar (KFWS), 95 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
14 hail. Local standard time, as filed.
Occurred at 28th Street and Main.
Occurred on the east side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355227, 5355229, 5355228, 5355226, 5354672, 5354673, 5355222, 5355223, 5355224, 5355225, 5354674, 5355221, 5354670, 5354671.